Battye, R.A. and Sutcliffe, P.M. (1999) Solitons, links and knots. Proceedings of the Royal Society of London Series a-Mathematical Physical and Engineering Sciences, 455 (1992). pp. 4305-4331. ISSN 1364-5021.
|The full text of this publication is not available from this repository. (Contact us about this Publication)|
Using numerical simulations of the full nonlinear equations of motion; we investigate topological solitons of the Skyrme-Faddeev system, which is a modified O(3) sigma model in three space dimensions, in which the solitons are stabilized by the Hopf charge. We find that for solitons up to charge five the solutions have the structure of closed strings, which become increasingly twisted as the charge increases. However. for higher charge the solutions are more exotic and comprise linked loops and knots. We discuss the structure and formation of these solitons and demonstrate that the key property responsible for producing such a rich variety of solitons is that of string reconnection.
|Additional information:||This item is a journal paper.|
|Uncontrolled keywords:||solitons; knots; Hopf charge|
|Subjects:||Q Science > QA Mathematics (inc Computing science)|
|Divisions:||Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science|
|Depositing User:||M. Nasiriavanaki|
|Date Deposited:||13 Jul 2009 08:47|
|Last Modified:||13 Jul 2009 08:47|
|Resource URI:||http://kar.kent.ac.uk/id/eprint/17059 (The current URI for this page, for reference purposes)|
- Depositors only (login required):